Mississippi, 2011Heat in Mississippi, May 29, 2011
May 29, 2011 · NWS MEG · 1 event in 1 county or zone
Temperatures rose into the 90s for highs by the end of May. A baby died as a result of being left in a hot car.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures rose into the 90s for highs by the end of May. A baby died as a result of being left in a hot car.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 29, 5:38 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, May 29, 5:38 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
638 AM CDT SUN MAY 29 2011
.UPDATE...
UPDATED FOR 12Z AVIATION.
&&
.PREV DISCUSSION... /ISSUED 424 AM CDT SUN MAY 29 2011/
DISCUSSION...
IT IS KINDA NICE TO NOT HAVE A LOT TO TALK ABOUT FOR A CHANGE.
SUMMER IS UPON US AND HOPEFULLY SPRING SEVERE WEATHER SEASON IS
JUST A BAD MEMORY. A RIDGE WILL CONTINUE TO BUILD ACROSS THE
SOUTHEAST AND HIGH PRESSURE WILL KEEP CONDITIONS DRY AND HOT
THROUGH NEXT WEEK. 1000-850 MB THICKNESSES BETWEEN 1425 AND 1430
SHOULD EASILY SUPPORT HIGH TEMPERATES IN THE LOW TO MIDDLE 90S
TODAY THROUGH NEXT WEEK. RECORD HIGHS ARE GENERALLY ONLY 1-2
DEGREES ABOVE WHAT WE HAVE IN THE FORECAST...SO WE COULD SEE A
COUPLE OF RECORDS TIED AND POSSIBLY BROKEN...BUT FOR NOW I THINK
ITS SAFE TO DESCRIBE IT AS ABNORMALLY HOT AS OPPOSED TO RECORD
HEAT. DALLAS MAVERICK FANS MAY NOT LIKE THE HEAT REFERENCES...BUT
I ASSURE YOU IT IS UNINTENTIONAL. HIGHS TODAY SHOULD BE 1-3
DEGREES ABOVE WHAT WE SAW YESTERDAY.
SOUTHERLY WINDS WILL CONTINUE TO PUMP A STEADY FLOW OF MOISTURE
INTO THE MIDSOUTH MAKING CONDITIONS FEEL EVEN HOTTER AS THE WEAK
GOES ON. SPEEDS WILL BE AROUND 15 MPH ONCE AGAIN TODAY WITH GUSTS
UP TO ABOUT 25 MPH FROM MID MORNING THROUGH EARLY
AFTERNOON...SLIGHTLY WEAKER TOMORROW. INTENSE INSOLATION AND
ABUNDANT MOISTURE COULD RESULT IN AN ISOLATED THUNDERSTORM OR TWO
DURING THE LATER HALF OF THE WORK WEEK. THE BETTER CHANCES WILL BE
ACROSS EAST ARKANSAS ON THE WESTERN FRINGE OF THE HIGH PRESSURE.
HOWEVER EVEN HERE CHANCES LOOK LOW. ALL 20 PERTURBATIONS OF THE
GFS ENSEMBLE GUIDANCE REMAIN NEAR OR BELOW 20 PERCENT FOR POPS
WEDNESDAY THROUGH FRIDAY...SO WILL KEEP QPF DRY AND POPS VERY LOW
BUT ADD ISOLATED AFTERNOON WORDING TO THE ZONES FOR GOOD MEASURE.
30/SIRMON
&&
.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. A SMALL BAND
OF STRATUS IS TRYING TO APPROACH KTUP THIS MORNING...HOWEVER I
THINK THAT THESE CLOUDS WILL DISSIPATE BY THE TIME THEY GET TO
KTUP. LIGHT SOUTH WINDS THIS MORNING WILL BECOME GUSTY BY THE LATE
MORNING HOURS. HAVE GONE SLIGHTLY ABOVE LAMP GUIDANCE FOR WIND
SPEEDS THIS AFTERNOON. WINDS WILL RELAX AGAIN BY THE LATE EVENING
HOURS.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 92 71 93 73 / 0 0 10 0
MKL 93 68 93 67 / 0 0 10 0
JBR 90 69 92 69 / 0 0 10 0
TUP 92 68 93 69 / 0 0 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 29, 2:20 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT SUN MAY 29 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
320 AM CDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA ARKANSAS. MINOR FLOODING WILL CONTINUE ALONG THE ST.
FRANCIS RIVER NEAR MADISON ARKANSAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA ARKANSAS INTO NEXT WEEK. MINOR FLOODING WILL CONTINUE
ALONG THE ST. FRANCIS RIVER NEAR MADISON ARKANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heat, Coahoma
- When
- May 29, 8:00 AM CST to 10:00 AM CST
- Where
- Coahoma forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 34.229, -90.603 (the zone’s center; the record gives no point)
A three month old baby was left by accident in a vehicle during a hot May morning. The baby died as a result.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Coahoma | 2011-05-29 | 0 | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Michigan, May 29, 20112 injured · $30 million · EF0 · 8 events
- Hail and Damaging Winds in Iowa, May 29, 20111 death · $15,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, May 29, 20115 injured · $526,000 · 1.75 in hail · 18 events
- Tornado and Damaging Winds in Michigan, May 29, 2011$233,000 · EF1 · 35 events
- Wildfire in Texas, May 29 to 30, 20113 injured · $800,000 · 1 event
- Hail and Damaging Wind in Kansas, May 29, 2011$1.1 million · 2 in hail · 10 events
- Flash Flooding and Flooding in Illinois, May 29, 2011$555,000 · 1 in hail · 17 events
- Wildfire in Texas, May 29 to 30, 2011$800,000 · 1 event
- Damaging Winds in New York, May 29, 2011$184,000 · 56 kt wind · 19 events
- Hail and Damaging Wind in Nebraska, May 29, 2011$365,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Iowa, May 29, 2011$148,000 · 1.5 in hail · 19 events
- Flash Flood and Hail in Illinois, May 29, 2011$213,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320325.